MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-04
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy, the stapler sheath installed on a curved-tip stapler 30 instrument tore.The customer confirmed that the instrument and accessory were inspected prior to use, with no damage or anything unusual noted.The issue occurred after the instrument was inserted into the thoracic cavity, rotated for vessel ligation, and then removed.Upon final removal, the wrist of the instrument was straightened.Although it was suspected that a fragment had fallen inside the patient, it could not be found upon checking.No additional surgical procedure was required to remove the fragment, and no post-operative tests were performed to check for remaining fragments.The procedure was completed robotically.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler sheath to perform failure analysis.The stapler sheath was analyzed and found to have damage with tears measuring approximately 0.103 to 0.115 inches.A visual inspection revealed missing material.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22734282
Report Number2955842-2025-32522
Device Sequence Number9306578
Product Code NAY
UDI-Device Identifier10886874111137
UDI-Public(01)10886874111137(17)280131(10)K11250123
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-04
Device Catalogue Number410370
Device Lot NumberK11250123 0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown